Alert archive / Michigan / Flash Flood Warnings in 1997
Flash Flood Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Feb 21, 1997, 10:15 AM EST for Mason County, Michigan. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 1997, 10:15 AM EST (15:15 UTC)
- Expired
- Feb 21, 1997, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Mason County, MI
The radar
The Grand Rapids radar (KGRR), 138 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRR 211517 FFWGRR MIC035-085-105-133-220300- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1015 AM EST FRI FEB 21 1997 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1000 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL LOWER MICHIGAN ...CLARE COUNTY IN WEST CENTRAL LOWER MICHIGAN ...MASON COUNTY...LAKE COUNTY...OSCEOLA COUNTY A STORM SYSTEM LIFTING NORTHEAST FROM THE MID MISSISSIPPI VALLEY WILL CONTINUE TO BRING RAIN INTO LOWER MICHIGAN THROUGH THE AFTERNOON. SINCE THURSDAY EVENING... RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN ACROSS MOST OF THE AREA. THESE HEAVY RAINS HAVE CAUSED MANY SMALL CREEKS AND PONDS TO OVERFLOW THEIR BANKS... FLOODING SOME LOCAL ROADS. RAIN IS EXPECTED TO CONTINUE THROUGH THE DAY... WITH ANOTHER INCH TO AN INCH AND A HALF POSSIBLE BY THIS EVENING. THIS ADDITIONAL RAIN WILL LIKELY CAUSE ADDITIONAL FLOODING ALONG SMALL STREAMS AND CREEKS... PARTICULARLY IN LOW LYING AREAS. THE RAIN WILL CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST THIS EVENING... AND SEVERAL INCHES OF SNOW WILL LIKELY ACCUMULATE BY SATURDAY MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY... AND YOU SHOULD MOVE TO HIGHER GROUND. STAY TUNED TO YOUR FAVORITE WEATHER NEWS SOURCE FOR LATER STATEMENTS CONCERNING THIS FLOOD EVENT. TRH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 2:26 AM EST, 7 hours 49 minutes earlier.
Area forecast discussion, Feb 21, 2:26 AM EST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 224 AM EST FRI FEB 21 1997 ...UPDATE TO LOWER TEMPS FRM NW OF LAN TO BEH... COLD FRONT CONTINUES TO PUSH SLWLY SE... SO WILL LWR OVERNIdGHT TMPS SINCE FRONT NOT EXPECTED TO PUSH BACK NWD OVRNIGHT. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:25 AM EST | Flash Flood Warning | GRR | Allegan, Barry, Kalamazoo, Kent, Ottawa, Van Buren | 14 hr |
| Feb 21, 8:25 AM EST | Flash Flood Warning | GRR | Isabella, Mecosta, Montcalm, Newaygo | 14 hr |
| Feb 21, 8:25 AM EST | Flash Flood Warning | GRR | Muskegon, Oceana | 14 hr |
| Feb 21, 8:25 AM EST | Flash Flood Warning | GRR | Clinton, Eaton, Gratiot, Ingham, Ionia | 14 hr |
| Feb 21, 8:25 AM EST | Flash Flood Warning | GRR | Berrien, Cass | 14 hr |
| Feb 21, 10:15 AM EST | Flash Flood Warning | GRR | Clare, Lake, Osceola | 12 hr |
Nearby
Flash Flood Warnings in Michigan, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.